LOU Jing-jun, HE Qi-wei, ZHU Shi-jian. Chaos in the Softening Duffing System Under Multi-Frequency Periodic Forces[J]. Applied Mathematics and Mechanics, 2004, 25(12): 1299-1304.
Citation: LOU Jing-jun, HE Qi-wei, ZHU Shi-jian. Chaos in the Softening Duffing System Under Multi-Frequency Periodic Forces[J]. Applied Mathematics and Mechanics, 2004, 25(12): 1299-1304.

Chaos in the Softening Duffing System Under Multi-Frequency Periodic Forces

  • Received Date: 2002-12-30
  • Rev Recd Date: 2004-05-31
  • Publish Date: 2004-12-15
  • The chaotic dynamics of the softening-spring Duffing system with multi-frequency external periodic forces is studied.It is found that the mechanism for chaos is the transverse heteroclinic tori. The Poincar map,the stable and the unstable manifolds of the system under two incommensurate periodic forces were set up on a two-dimensional torus.Utilizing a global perturbation technique of Melnikov the criterion for the transverse interaction of the stable and the unstable manifolds was given. The system under more but finite incommensurate periodic forces was also studied.The Melnikov's global perturbation technique was therefore generalized to higher dimensional systems.The region in parameter space where chaotic dynamics may occur was given.It was also demonstrated that increasing the number of forcing frequencies will increase the area in parameter space where chaotic behavior can occur.
  • loading
  • [1]
    刘曾荣.混沌的微扰判据[M].上海:上海科技教育出版社,1994: 7—10.
    Moon F C, Holmes W T.Double Poincare sections of a quasi-periodically forced, chaotic attractor[J].Physics Letters A,1985,111(4):157—160. doi: 10.1016/0375-9601(85)90565-1
    Wiggins S.Chaos in the quasiperiodically forced Duffing oscillator[J]. Physics Letters A,1987,124(3):138—142. doi: 10.1016/0375-9601(87)90240-4
    Wiggins S.Global Bifurcations and Chaos—Analytical Methods[M].New York: Springer-Verlag, 1988: 313—333.
    Kayo IDE, Wiggins S.The bifurcation to homoclinic tori in the quasiperiodically forced Duffing oscillator[J].Physica D,1989,34(1):169—182. doi: 10.1016/0167-2789(89)90232-7
    Heagy J, Ditto W L.Dynamics of a two-frequency parametrically driven Duffing oscillator[J].Journal of Nonlinear Science,1991,1(2):423—455. doi: 10.1007/BF02429848
    LU Qi-shao.Principle resonance of a nonlinear system with two-frequency parametric and self-excitations[J].Nonlinear Dynamics,1991,2(6):419—444. doi: 10.1007/BF00045437
    陆启韶、黄克累.非线性动力学、分岔和混沌[A].见:黄文虎,陈滨,王照林 编.一般力学(动力学、振动与控制)最新进展[C].北京:科学出版社,1994, 11—18.
    Yagasaki K, Sakata M,Kimura K.Dynamics of weakly nonlinear system subjected to combined parametric and external excitation [J].Trans ASME,Journal of Applied Mechanics,1990,57(1):209—217. doi: 10.1115/1.2888306
    Yagasaki K.Chaos in weakly nonlinear oscillator with parametric and external resonance[J].Trans ASME,Journal of Applied Mechanics,1991,58(1):244—250. doi: 10.1115/1.2897158
    Yagasaki K.Chaotic dynamics of a quasi-periodically forced beam[J].Trans ASME,Journal of Applied Mechanics,1992,59(1): 161—167. doi: 10.1115/1.2899422
    Kapitaniak T.Combined bifurcations and transition to chaos in a nonlinear oscillator with two external periodic forces[J].Journal of Sound and Vibration,1988,121(2):259—268. doi: 10.1016/S0022-460X(88)80028-2
    Kapitaniak T.Chaotic distribution of nonlinear systems perturbed by random noise[J].Physical Letters A,1986,116(6):251—254. doi: 10.1016/0375-9601(86)90588-8
    Kapitaniak T.A property of a stochastic response with bifurcation to nonlinear system[J].Journal of Sound and Vibration,1986,107(1):177—180. doi: 10.1016/0022-460X(86)90292-0
    Leung A Y T, Fung C.Construction of chaotic regions [J].Journal of Sound and Vibration,1989,131(3): 445—455. doi: 10.1016/0022-460X(89)91004-3
    Stupnicka S,Bajkowski. The 1/2 subharmonic resonance its transition to chaos motion in a nonlinear oscillator[J].IFTR Reports,1986,4(1):67—72.
    Dooren R V.On the transition from regular to chaotic behaviour in the Duffing oscillator[J].Journal of Sound and Vibration,1988,123(2):327—339. doi: 10.1016/S0022-460X(88)80115-9
    Yagasaki K.Homoclinic tangles,phase locking,and chaos in a two-frequency perturbation of Duffing equation[J].Journal of Nonlinear Science,1999,9(1):131—148. doi: 10.1007/s003329900066
  • 加载中


    通讯作者: 陈斌, bchen63@163.com
    • 1. 

      沈阳化工大学材料科学与工程学院 沈阳 110142

    1. 本站搜索
    2. 百度学术搜索
    3. 万方数据库搜索
    4. CNKI搜索

    Article Metrics

    Article views (2086) PDF downloads(825) Cited by()
    Proportional views


    DownLoad:  Full-Size Img  PowerPoint